Arizona, 2014Damaging Winds in Arizona, August 17, 2014
August 17, 2014 · NWS PSR · 2 events in 1 county or zone
Thunderstorms developed across portions of southern Gila county during the afternoon hours on August 17th, and due to favorable atmospheric conditions they were able to generate gusty and damaging microburst winds with peak gusts in excess of 60 mph. Some of the communities affected included Globe and Claypool.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across portions of southern Gila county during the afternoon hours on August 17th, and due to favorable atmospheric conditions they were able to generate gusty and damaging microburst winds with peak gusts in excess of 60 mph. Some of the communities affected included Globe and Claypool. Gusty outflow winds were sufficient to cause roof damage near Globe. Severe Thunderstorm Warnings were issued as a result of the strong thunderstorms; fortunately no injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 17, 4:19 PM MST, 2 minutes earlier.
Area forecast discussion, Aug 17, 4:19 PM MST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
419 PM MST SUN AUG 17 2014
.UPDATE...UPDATED AVIATION DISCUSSION...
&&
.SYNOPSIS...
ISOLATED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE
REGION THIS EVENING AS MONSOON MOISTURE BEGINS TO SLOWLY INCREASE.
BY MONDAY...AN EARLY SEASON PACIFIC LOW PRESSURE SYSTEM WILL
APPROACH THE AREA AND DRAW EVEN MORE MONSOON MOISTURE NORTHWARD BACK
INTO ARIZONA. MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED ACROSS ARIZONA FROM LATE MONDAY THROUGH WEDNESDAY. WITH THE
INCREASE IN HUMIDITIES AND CLOUDS...BELOW NORMAL TEMPERATURES ARE
POSSIBLE BY TUESDAY AND MAY CONTINUE LATER INTO THE WORK WEEK.
&&
.DISCUSSION...
BROAD AREA OF DEFORMATION STRETCHES FROM WESTERN NM THOUGH SOUTHWEST
AZ...WHERE THE STRONGEST STORM ACTIVITY OF THE DAY SO FAR HAS BEGUN
DEVELOPING. WITH EARLIER INVERTED WAVE ENERGY STILL LINGERING ACROSS
THE SOUTHERN AZ BORDER...EXPECT STORM COVERAGE FOR THE REMAINDER OF
THIS AFTERNOON AND EVENING TO BE MARGINALLY MORE THAN THAT OF THE
PAST FEW NIGHTS...WITH THE STRONGEST STORMS OVER THE HIGHER TERRAIN
AND MORE ISOLATED SHORT-LIVED ACTIVITY PULSING OVER THE WESTERN AND
SOUTHWESTERN DESERTS. DAYTIME TEMPERATURES ON TARGET TO TOP OUT JUST
ABOVE MID-AUGUST NORMALS...WITH THE WARMEST LOCALES ACROSS THE
WESTERN DESERTS INCLUDING EL CENTRO...YUMA...AND TACNA...WARMING TO
OR ABOVE 110F DEGREES. EXPECT PARTLY CLOUDY SKIES BACK ACROSS SOUTH-
CENTRAL AND EASTERN AZ THROUGH THE EVENING...WITH MOSTLY CLEAR SKIES
ALONG AND WEST OF THE CO RIVER VALLEY. ANY DAYTIME CU SHOULD QUICKLY
DISSIPATE AFTER SUNSET...WITH AREAS DEBRIS CLOUDS AND CIRRUS FROM
STORMS LINGERING.
BEGINNING MONDAY AND LASTING AT LEAST THROUGH LATE
TUESDAY...POSSIBLY BEYOND...WE'LL BE LOOKING AT INCREASING MOISTURE
LEVELS AS WELL AS UPPER LEVEL DYNAMICS THAT COULD LEAD TO MORE WIDELY
ACTIVE AFTERNOONS/EVENINGS ACROSS ARIZONA AND TO A LESSER EXTENT
SOUTHEAST CA. SEVERAL FACTORS WILL COME TOGETHER TO SUPPORT THE
TRANSPORT OF DEEPER MOISTURE AND UPPER LEVEL DYNAMICS ACROSS THE
REGION. THE FIRST BEING A RATHER VIGOROUS EARLY-SEASON UPPER LOW
CENTER MOVING SOUTHWARD ALONG THE CA COAST AND THE NEXT BEING THE
SHIFTING UPPER HIGH CENTER EASTWARD FROM AZ INTO TX. THIS PATTERN
ALLOWS THE FLOW ALOFT TO BECOME MORE SOUTHERLY...ALLOWING A
CONSIDERABLE AMOUNT OF MOISTURE THAT IS NOW OVER NORTHERN MEXICO TO
BE DRAWN NORTHWARD INTO AZ. IN ADDITION TO BACKGROUND MOISTURE
LEVELS ALREADY OVER NORTHERN MEXICO...A VERY SWIFT MOVING AREA OF
ENERGY AND STORMS HAS RACED UP ALONG THE MEXICAN COAST DURING THE
DAY NOW OBSERVED OVER SINALOA...COVERING ALMOST 600 MILES OF
COASTLINE OVER THE LAST 12 HOURS. WILL BE LOOKING FOR THAT FEATURE
TO AT LEAST BE THE LEADING EDGE OF THE ANTICIPATED MOISTURE SURGE
INTO THE SOUTHWEST DESERTS OVERNIGHT AND INTO TUESDAY.
IT APPEARS THAT SOUTHEAST CA'S CHANCES FOR THUNDERSTORMS COULD BE
FAR LESS...DUE TO THE AFOREMENTIONED UPPER LOW SPREADING MUCH DRIER
AIR INTO THE REGION. THE MAIN IMPACTS FROM THUNDERSTORMS
MONDAY...TUESDAY AND POSSIBLY OVERNIGHT INTO WEDNESDAY WILL BE
LOCALLY HEAVY RAIN AND WET MICROBURSTS...DUE TO THE VERY MOIST
ENVIRONMENT IN THE LOWER LEVELS OF THE ATMOSPHERE THAT IS FORECAST TO
DEVELOP OVER THE REGION. THE ONLY LIMITING FACTOR FOR WIDESPREAD
THUNDERSTORM DEVELOPMENT MAY BE THE FACT THAT SOUTHWESTERLY FLOW
ALOFT IS FORECAST TO DEVELOP OVER THE REGION AHEAD OF THIS UPPER LOW
CENTER...WHICH IS GENERALLY LESS FAVORABLE FOR THUNDERSTORM
DEVELOPMENT OVER THE LOWER DESERTS DURING THE MONSOON SEASON THAN
DURING PERIODS OF EASTERLY FLOW ALOFT.
WHERE CONFIDENCE IS GROWING FOR AN ACTIVE MONDAY-EARLY WEDNESDAY TIME
PERIOD...AS THE PREVIOUS SHIFT PUT IT BEST AT THE SHIFT
BRIEFING THIS AM...CONFIDENCE ALL BUT COLLAPSES FOR THE REMAINDER OF
THE WORK WEEK. THIS IS DUE TO THE FACT THAT THE GFS MAINTAINS THE
SOLUTION OF BRINGING ANOTHER EVEN LARGER AREA OF MOISTURE NORTHWARD
INTO THE REGION FROM A DYING TROPICAL CYCLONE THAT IS FORECAST TO
DEVELOP WELL SOUTH OF BAJA AS THE MAIN UPPER LOW SWINGS SLOWLY
NORTHEASTWARD INTO NORTHERN AZ. THE EURO AND GEM...ON THE OTHER
HAND...RETROGRADE THIS SAME UPPER LOW OFF TO OUR WEST OVER THE EAST
PACIFIC AND KEEPS ANY TROPICAL MOISTURE WELL OFF TO OUR
SOUTHWEST...AS IT REBUILDS A DRIER MAIN UPPER RIDGE BACK OVER THE
DESERT SOUTHWEST. GIVEN THESE CONTINUED MODEL DISCREPANCIES...BUT
MARGINAL IMPROVEMENT IN RUN-TO-RUN CONSISTENCY...HAVE KEPT THE
REMAINDER OF THE FORECAST FOR THE WORK WEEK TOWARDS A LOW TO MEDIUM
GRADE MONSOON PATTERN...WHICH CLIMATOLOGICALLY IS THE MORE LIKELY
SOLN FOR MID-AUGUST AROUND HERE. THE BEST CHANCES FOR STORM ACTIVITY
OVER THE MOUNTAINS AND ISOLATED POTENTIAL FOR ACTIVITY LASTING OVER
THE LOWER DESERTS IN THE AFTERNOON AND EVENINGS.
FRIDAY THROUGH SUNDAY...
GIVEN THE FACT THAT BOTH THE GFS AND EURO AND NOW BOTH A FAIRLY
MAJOR LOW-WAVE TROF (FOR MID-AUG) SOUTHWARD INTO THE WESTERN CONUS
DURING THIS PERIOD...WHICH TYPICALLY MEANS A REDUCTION OF MONSOON
ACTIVITY AS THIS TROF USUALLY KEEPS THE MAIN MONSOON PLUME WELL OFF
TO OUR SOUTH AND EAST...HAVE DECIDED TO GO WITH SLIGHTLY BELOW CLIMO
POPS ACROSS THE REGION...AND NEAR-NORMAL TEMPS FOR NOW.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...
CONVECTION CONTINUES TO BLOSSOM EAST OF PHOENIX BUT IS NOT EXPECTED
TO SURVIVE ACROSS THE DESERTS. I AM CONCERNED HOWEVER THAT THE
STORMS WILL PUSH NORTHEASTERLY WINDS THROUGH THE METRO LATER THIS
EVENING AND I HAVE INTRODUCED A WIND SHIFT BETWEEN 02Z-04Z. STORMS
ARE STILL A LONG WAY OFF SO MY CONFIDENCE IN THE EXACT TIMING OF ANY
POTENTIAL WIND SHIFT IS LOW. NOT OVERLY CONCERNED ABOUT WIDESPREAD
BLDU GIVEN THE NORTHEASTERLY FETCH OVER THE MOUNTAINS BUT KIWA WOULD
BE THE MOST LIKELY LOCATION TO SEE BLDU.
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
STORMS HAVE BEEN SHORT LIVED ACROSS SOUTHWEST ARIZONA AND DEBRIS
CLOUDS SHOULD BE ABOUT THE ONLY THING TO CONTEND WITH THE REST OF
THE AFTERNOON/EVENING. SOME MODEL GUIDANCE IS SUGGESTING STORMS WILL
DEVELOP ACROSS THE AREA WELL AFTER MIDNIGHT /ASSOCIATED WITH A
COMPLEX OF STORMS OVER SOUTHERN SONORA/. I WANT TO SEE WHAT HAPPENS
WITH THAT COMPLEX AND HOW LONG IT SURVIVES BEFORE I INTRODUCE ANY
MENTION OF RAIN OR THUNDER IN EITHER SE CA TAF.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
DEEP MONSOON MOISTURE WILL CONTINUE THIS PERIOD WITH HIGHER THAN
NORMAL RELATIVE HUMIDITY. A GOOD CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED OVER HIGHER MOUNTAINS OF SOUTHERN GILA
COUNTY EACH DAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS ON THE LOWER
SOUTHWEST AND SOUTH CENTRAL DESERTS. MINIMUM RELATIVE HUMIDITIES WILL
RANGE FROM 25 TO 30 PERCENT. OVERNIGHT RECOVERY WILL BE FAIR.
AFTERNOON TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THIS PERIOD.
ADDITIONALLY...AFTERNOON/EARLY EVENING WINDS WILL BE SOUTHWESTERLY
AND GENERALLY UNDER 20 MPH...EXCEPT NEAR THUNDERSTORMS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...NOLTE/PERCHA
AVIATION...LEINS
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Aug 17, 3:14 PM MST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
314 PM MST SUN AUG 17 2014
AZZ021>024-026>028-181500-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
314 PM MST SUN AUG 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ANOTHER ROUND OF AFTERNOON AND EVENING MONSOON THUNDERSTORMS ARE
POSSIBLE OVER THE HIGHER TERRAIN AND FOOTHILLS EAST OF THE PHOENIX
METROPOLITAN AREA AS WELL AS THE WESTERN ARIZONA DESERTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID-
AUGUST) APPROACHING FROM THE NORTHWEST AND INCREASING MOISTURE FROM
THE SOUTH WILL LEAD TO A RISING THREAT OF AFTERNOON AND EVENING
THUNDERSTORMS FOR MONDAY AND TUESDAY. HEAVY RAIN...LOCALIZED
FLOODING AND STRONG GUSTY WINDS ARE THE PRIMARY WEATHER HAZARDS
ASSOCIATED WITH ANY STORM THAT DEVELOPS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR MONDAY AND TUESDAY. WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATIONS PROCEDURES.
AZZ020-025-CAZ031>033-181500-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
314 PM MST SUN AUG 17 2014 /314 PM PDT SUN AUG 17 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID-
AUGUST) APPROACHING FROM THE NORTHWEST...AND INCREASING MOISTURE
FROM THE SOUTH WILL LEAD TO A RISING THREAT OF AFTERNOON AND EVENING
THUNDERSTORMS FOR MONDAY AND TUESDAY. STRONG GUSTY WINDS...HEAVY
RAIN...AND LOCALIZED FLOODING ARE THE PRIMARY WEATHER HAZARDS
ASSOCIATED WITH ANY STORM THAT DEVELOPS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR MONDAY AND TUESDAY. WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 17, 3:28 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
328 PM MST SUN AUG 17 2014
AZZ024-172300-
GILA AZ-
328 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 400 PM MST
AT 323 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF SAWMILL...MOVING SOUTHWEST AT 30
MPH.
WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL GILA COUNTY...
LAT...LON 3344 11057 3366 11078 3380 11068 3385 11057
3383 11051 3383 11035 3372 11025
TIME...MOT...LOC 2229Z 064DEG 25KT 3373 11045
18Special weather statement, Aug 17, 4:00 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
400 PM MST SUN AUG 17 2014
AZZ024-172330-
GILA AZ-
400 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 430 PM MST
AT 355 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF HILLTOP...MOVING SOUTHWEST AT 30
MPH.
WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLAYPOOL AND GLOBE...
LAT...LON 3341 11056 3332 11077 3345 11093 3363 11099
3366 11092 3365 11091 3369 11084 3369 11083
3366 11078 3373 11073 3373 11058 3355 11047
TIME...MOT...LOC 2300Z 064DEG 25KT 3357 11066
18Special weather statement, Aug 17, 4:02 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
402 PM MST SUN AUG 17 2014
AZZ024-172330-
GILA AZ-MARICOPA AZ-
402 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 430 PM MST
AT 359 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF ROOSEVELT...MOVING SOUTHWEST AT
30 MPH.
WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT AND TONTO NATIONAL MONUMENT...
ROOSEVELT DAM...
PUNKIN CENTER...
FOUR PEAKS...
LAT...LON 3380 11115 3376 11098 3365 11092 3358 11109
3369 11137 3389 11144 3391 11128
TIME...MOT...LOC 2302Z 064DEG 25KT 3382 11112
18Special weather statement, Aug 17, 4:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
421 PM MST SUN AUG 17 2014
AZZ026-180000-
YUMA AZ-
421 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 500 PM MST
AT 419 PM MST...THE PUBLIC REPORTED A STRONG THUNDERSTORM 12 MILES
SOUTHEAST OF KOFA WILDLIFE REFUGE. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
PALM CANYON...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
LAT...LON 3346 11404 3343 11396 3338 11396 3338 11384
3337 11381 3323 11382 3326 11411
TIME...MOT...LOC 2321Z 104DEG 2KT 3334 11390
WOODALLThunderstorm Wind, Gila
- When
- August 17, 4:21 PM MST
- Where
- Gila County, 1.5 mi NNE of Radium
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 33.450, -110.770
Thunderstorms developed across portions of southern Gila county during the afternoon hours on August 17th and some of them affected the community of Claypool. The stronger storms generated gusty outflow winds in excess of 60 mph; a trained weather spotter located about 3 miles east of Claypool measured a wind gust to 70 mph. No damage was reported due to the strong winds.
Thunderstorm Wind, Gila
- When
- August 17, 4:36 PM MST to 4:40 PM MST
- Where
- Gila County, 1.15 mi E of Little Acres
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 33.400, -110.810
Thunderstorms developed across portions of southern Gila county during the afternoon hours on August 17th, and some of them affected the community of Globe. The stronger storms produced strong, gusty and damaging microburst winds estimated to be as high as 70 mph. According to local law enforcement, strong winds caused a portion of the roof of a home to be blown off; the roof landed on a nearby car. The home was located 1 mile northwest of the town of Globe. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 17, 2014$9.8 million · 72 kt wind · 26 events
- Flash Flooding and Damaging Winds in Arkansas, August 17 to 18, 2014$1.7 million · 58 kt wind · 14 events
- Hail and Damaging Winds in Kansas, August 17, 2014$700,000 · 4.25 in hail · 9 events
- Hail and Damaging Winds in Nebraska, August 17, 20144 injured · $48,000 · 2.75 in hail · 25 events
- Tornadoes and Damaging Wind in Kentucky, August 17, 2014$77,000 · EF1 · 3 events
- Hail in South Dakota, August 17, 2014$100,000 · 4.25 in hail · 1 event
- Hail and Damaging Winds in North Dakota, August 17, 2014$50,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Tennessee, August 17 to 18, 2014$40,000 · 1 in hail · 6 events
- Damaging Winds and Lightning Strike in Georgia, August 17 to 18, 2014$21,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Kansas, August 17, 20141.5 in hail · 17 events
- Damaging Wind in Alabama, August 17, 2014$20,000 · 52 kt wind · 1 event
- Flash Flooding and Heavy Rain in Minnesota, August 17 to 18, 2014$10,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531473, 531474.